Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Testicle pain even after taking Doxycycline. Discomfort when sitting, no lumps. Need advice

User rating for this question
Answered by

Practicing since : 2002
Answered : 2397 Questions

I've been on medication for a month now for Orchitis of my left testicle, the medicine is called Doxycycline and I am on the last 3 capsules of the course, however my testicle is still experiencing pain, during the course it was fine but now in the last week I'm experiencing pain when I walk, and sitting down is uncomfortable, I have felt for any lumps or so and nothing is there, only a few spots on the testicle which hurt when I press on them.

I went to my doctor this week about it but they told me to finish the course, which isn't working in my opinion as the pain should be gone by now. I am worried to what it is, it's also creating discomfort in my abdomen and my left leg hurts. I really need some advice to what it is, as I have also read up about hernias.

Thank you
Posted Sun, 23 Sep 2012 in Testicle Problems
Answered by Dr. Robert Galamaga 3 hours later
hello and thank you for submitting your question.

You may be dealing with a case of epididymitis. This is an inflammatory process involving the testicle and sometimes the tubes which are connected to the testicle.

It is possible that the antibiotic is just not working for you and you might need to try a different antibiotic. In your case I would suggest ciprofloxacin 500 mg twice daily for 14 days.

If your symptoms persist beyond that. Of time I would suggest that you obtain a dedicated ultrasound of the scrotum.

It is very unlikely that there is any worrisome process such as cancer going on in your case. Most of these types of things are infections or inflammation.

Thank you again for submitting your question. Please let me know if you have any additional concerns that you would like to discuss regarding this matter.


Dr. Robert
Above answer was peer-reviewed by
Follow-up: Testicle pain even after taking Doxycycline. Discomfort when sitting, no lumps. Need advice 14 minutes later

Many thanks for the reply, you have put my mind to ease!

Just wanted to ask, the antibiotics you have suggested, do I need a prescription for these? Or are they over the counter ones?


Answered by Dr. Robert Galamaga 1 hour later
Hello again!

These are antibiotics which you will need a prescription to obtain.

Thanks again for the query!

All the best,

Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor